Alert archive / Mississippi / Areal Flood Warnings in 2018
Areal Flood Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at May 30, 2018, 10:00 PM CDT for Wayne County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2018, 10:00 PM CDT (03:00 UTC)
- Expired
- May 31, 2018, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at May 30, 6:46 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 30, 6:46 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
646 PM CDT Wed May 30 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...VFR conditions will prevail through much of the
period. Patchy MVFR fog will develop tonight with only isolated
showers and thunderstorms expected on Thursday. /13
&&
.PREV DISCUSSION... /issued 345 PM CDT Wed May 30 2018/
NEAR TERM /Now Through Thursday/...
Persistent mid to upper trof generally stretching from the TN
river valley to the north central gulf coast and offshore will
continue to slowly lift northeast through Thu afternoon as a broad
upper ridge over the lower plains states continues to shift
eastward towards the western gulf of Mexico and lower Ms River
valley. The main upper trof will remain somewhat negatively tilted
through Thu afternoon with main axis slipping just east of the
forecast area by late Thu afternoon with the best lift and forcing
generally along and east of the upper trof through the next 24
hours. At the surface high pressure over the western Atlantic
generally east of the FL/GA coast will continue to build west
towards the north central gulf states through Thu afternoon as the
remnants of Alberto move well north into Canada north of the
Great Lakes. With this pattern expect much less coverage of
showers and thunderstorms across the forecast area beginning this
evening, continuing through Thu afternoon. The best chance for
measurable rain will be mostly over interior sections of the
forecast area through Thu with only a slight chance for showers
and thunderstorms generally along and north of the I-10 corridor
this evening, clearing out overnight, followed by slight chance
pops for most areas including the coast early in the morning, then
followed by better coverage generally along and east of the
Mobile/Tensaw River Delta on Thu. For now most of the model
guidance shows mainly scattered coverage later in the day on Thu.
Similar to today wind gusts to around 30 mph, frequent cloud to
ground lightning and periods of very heavy rain, possible leading
to some minor flooding, will be the main threats with some of the
stronger thunderstorms during the day on Thu. Temperatures will
continue to be near seasonal levels through Thu with lows ranging
from the lower 70s for areas generally north of the I-10 corridor
and the mid to upper 70s for all other areas to the south. Highs
Thu will range from the upper 80s to lower 90s for most areas
generally north of the I-10 corridor and the mid to upper 80s
further south to the immediate coast. 32/ee
SHORT TERM /Thursday night Through Saturday night/...
Mid-level ridge off the coast of Florida works in conjunction with a
shortwave over the Ohio River Valley to advect in dry area locally
over southern Alabama Thursday evening into Friday. This should keep
Friday relatively rain free with isolated chances of afternoon
showers. As the aforementioned shortwave shifts south late Friday
into Saturday. This shortwave drags and east-west orientated surface
boundary across the Gulf Coast. Though the region will still be
relatively dry in the mid-level, low-level moisture will promote
precipitable water values between 1.5-1.7 inches. As a result there
are slightly higher rain chances on Saturday afternoon and evening.
Both Friday and Saturday will see temperatures well above seasonal
normals in the low to mid 90s. DJ/17
LONG TERM /Sunday Through Wednesday/...
A second mid-level shortwave near the Great Lakes develops a cold
front at the surface that extends south through the Lower
Mississippi River Valley. This cold front moves through southern
Alabama Sunday and acts as the lifting mechanism for a line of
convection along the boundary. Models are showing CAPE values above
2500 J/kg in a weakly sheared environment though depending on the
timing when this is coupled with diurnal heating there is potential
for strong storms along the front. On Monday after the front passes
through, the central Gulf Coast and surrounding areas dry out
considerably. An amplifying mid-level ridge builds west of the
Mississippi River allowing for weak north winds. Max temperatures
will still reach the low 90s in the afternoon hours and some widely
scattered showers cannot be ruled out. DJ/17
MARINE...Surface high pressure over the western Atlantic will
build west over the northern and central gulf through the remainder
of the week. This pattern will lead to a light to moderate southerly
flow over the marine area through Friday. Winds will shift mostly
southwest and build to exercise caution levels over the weekend and
into early next week as a weak frontal boundary approaches from the
northwest and interacts with the ridge of high pressure over the
eastern and north central gulf. Winds and waves will be higher near
scattered to numerous showers and thunderstorms through the forecast
period. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday evening for ALZ265-266.
FL...High Rip Current Risk through Thursday evening for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 30, 4:53 AM CDT, 17 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 453 AM CDT Wed May 30 2018 ALZ265-266-FLZ202-204-206-311000- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 453 AM CDT Wed May 30 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Storms could be locally strong at times, containing brief strong wind gusts, locally heavy downpours and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Storms could be locally strong at times, containing brief strong wind gusts, locally heavy downpours and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-GMZ633-MSZ067-075-076-078-079- 311000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Perdido Bay-Wayne-Perry-Greene-Stone-George- 453 AM CDT Wed May 30 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Storms could be locally strong at times, containing brief strong wind gusts, locally heavy downpours and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Storms could be locally strong at times, containing brief strong wind gusts, locally heavy downpours and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>632-634>636-650-655-670-675-311000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 453 AM CDT Wed May 30 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Frequent lightning activity, brief strong wind gusts and locally heavy, visibility reducing rains likely in any stronger isolated to scattered marine storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frequent lightning activity, brief strong wind gusts and locally heavy, visibility reducing rains likely in any stronger isolated to scattered marine storms. An increase in westerly winds brings a build in seas by the weekend.
In the hours before
Special weather statement, May 30, 6:26 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
626 PM CDT WED MAY 30 2018
ALZ051-MSZ067-310015-
Choctaw AL-Wayne MS-
626 PM CDT WED MAY 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW AND NORTHERN WAYNE COUNTIES UNTIL 715 PM CDT...
At 625 PM CDT, the strong thunderstorms were located along a line
extending from 3 miles south of Alamucha to 6 miles south of Crandall
to 9 miles northwest of Waynesboro, and moving northeast at 15 mph.
The most intense thunderstorm is currently in northern Wayne County
Mississippi.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Butler, Lisman, Silas, Pennington, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3215 8802 3207 8808 3206 8812
3201 8812 3172 8829 3169 8894 3182 8894
3185 8865 3190 8847 3231 8842
TIME...MOT...LOC 2325Z 235DEG 13KT 3231 8846 3189 8857 3178 8875Special weather statement, May 30, 7:13 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
713 PM CDT WED MAY 30 2018
ALZ051>053-MSZ067-310115-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
713 PM CDT WED MAY 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CHOCTAW...NORTHWESTERN WASHINGTON...NORTHWESTERN CLARKE
AND WAYNE COUNTIES UNTIL 815 PM CDT...
At 712 PM CDT, the strong thunderstorms were located along a line
extending from near Cuba to 5 miles west of Toxey to near Mill Creek,
and moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Butler, Clara, Lisman, Silas, Pennington, Gilbertown and
Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8804 3207 8806 3205 8812 3201 8811
3199 8806 3178 8808 3143 8875 3143 8879
3155 8894 3172 8894 3185 8869 3190 8847
3197 8845 3231 8842
TIME...MOT...LOC 0012Z 299DEG 14KT 3240 8835 3194 8839 3165 8894Special weather statement, May 30, 9:48 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
948 PM CDT WED MAY 30 2018
MSZ067-075-310345-
Perry MS-Wayne MS-
948 PM CDT WED MAY 30 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN PERRY AND SOUTHWESTERN WAYNE COUNTIES UNTIL 1045 PM CDT...
At 947 PM CDT, the strong thunderstorm was located 5 miles east of
Ovett, or 9 miles north of Richton, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Richton and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8915 3143 8894 3158 8894 3147 8880
3143 8882 3143 8884 3138 8884 3115 8895
3127 8915
TIME...MOT...LOC 0247Z 040DEG 15KT 3148 8894The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:13 PM CDT | Special Weather Statement | MOB | Choctaw | 62 min |
| May 30, 7:30 PM CDT | Areal Flood Advisory | MOB | Choctaw, Washington | 3 hr |
| May 30, 10:51 PM CDT | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 35 hr |
| May 30, 10:51 PM CDT | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 4 days |
| May 31, 2:42 PM CDT | Special Weather Statement | MOB | Baldwin | 48 min |
| May 31, 3:27 PM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 31, 3:48 PM CDT | Special Weather Statement | MOB | Escambia | 57 min |
| May 31, 2:44 PM CDT | Special Weather Statement | MOB | Santa Rosa | 46 min |
| May 30, 8:14 PM CDT | Flash Flood Warning | MOB | Wayne | 114 min |
| May 30, 8:40 PM CDT | Flash Flood Warning | MOB | Wayne | 86 min |
| May 30, 9:48 PM CDT | Special Weather Statement | MOB | Perry | 57 min |
| May 30, 10:04 PM CDT | Areal Flood Warning | MOB | Wayne | 3 hr |
Nearby
Areal Flood Warnings in Mississippi, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.